How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Nair Your Own Question
Dr. Nair
Dr. Nair, Dermatologist
Category: Dermatology
Satisfied Customers: 9116
Experience:  MBBS, MD (Dermatology, Venereology & Leprology)
Type Your Dermatology Question Here...
Dr. Nair is online now
A new question is answered every 9 seconds

I have a rash on my shoulder (horse-shoe shaped). It has lasted

Resolved Question:

I have a rash on my shoulder (horse-shoe shaped). It has lasted four weeks. My doctor prescribed a steroid cream, but it hasn't helped. It does not itch. It does not hurt. It is about the size of a half dollar.
Submitted: 5 years ago.
Category: Dermatology
Expert:  Dr. Nair replied 5 years ago.

Would it be possible to take a photograph of the rash at your convenience? If not do let me know.
Customer: replied 5 years ago.
Expert:  Dr. Nair replied 5 years ago.
Thank you for the photograph. Tell me was this patch not itchy to begin with or stopped itching after you used the steroid cream?

Is the patch flat or raised?

Do you have any smaller red patches on the body?

Did you notice an insect bite in the center of this horse-shoe shaped patch before it started?

Do you live in the city or in a forested area?
Customer: replied 5 years ago.
The patch is slightly raised. I don't have any other red patches like this. I do have age spots, etc, There does not appear to be any insect bite in the center of the patch. I live in a golf course community in Florida. There are deer here, but not too many. I do work in the yard, planting flowers and trimming bushes.
Expert:  Dr. Nair replied 5 years ago.
I hope you find our interaction helpful. If you are satisfied with my response(s) please remember to press the ACCEPT button.

Thank you for the information. Okay here are the possibilities I am considering - tinea corporis, Lyme disease and the herald patch of pityriasis rosea. If possible I would recommend discussing these three with your doctor and getting the necessary tests. If you cannot see a doctor right now, here is what I would recommend: stop the steroid cream. Instead use 1% Clotrimazole cream on the patch (available over the counter without a prescription). Use it twice a day - if you see a change within 7 days then tinea corporis (fungal infection) is the correct diagnosis - just use the cream for a total of 14 days and you're done. If there is no change in 7 days then you really must see a doctor to rule out Lyme disease.

Hope this information is useful, please feel free to ask if you have any queries.
Dr. Nair and 2 other Dermatology Specialists are ready to help you